MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT
Model Number EX071503CS
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.(expiration date: 02/2024).Device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly fractured upon deployment.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the catheter sample is not available for evaluation.Provided image demonstrates a mid-section of the stent.Deformation is visible but due to poor resolution a more detailed strut evaluation is not possible.A stent fracture or twist could not be confirmed.The vessel was tortuous/ calcified, the lesion was pre dilated, and the user did not experience difficulty during deployment.The system was correctly held at the stability sheath, and torque was neither felt nor exerted.Based on the investigation of the provided information, the investigation is closed as confirmed for stent deformation.A definite root cause for the reported event could not be determined.Placement in the iliac artery represents an off label use of the device.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instruction for use state: 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿ diameter guidewire (.)', and 'predilation of the lesion should be performed using standard techniques.' holding and handling of the system was found sufficiently described, in particular the instruction for use state: 'remove slack from the stent system held outside the patient.', and 'to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.' the lifestent xl vascular stent system is intended to improve luminal diameter in the treatment of symptomatic de novo or restenotic lesions up to 240 mm in length in the native superficial femoral artery (sfa) and popliteal artery with reference vessel diameters ranging from 4.0 - 6.5 mm.H10: b5, d4 (expiration date: 02/2024), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in distal left common iliac via radial access, the stent was allegedly fractured shortly after deployment.There was no reported patient injury.

Brand Name
LIFESTENT VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16492838
Report Number9681442-2023-00067
Device Sequence Number6374543
Product Code NIP
UDI-Device Identifier04049519001326
UDI-Public(01)04049519001326
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX071503CS
Device Catalogue NumberEX071503CS
Device Lot NumberANGP2836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date06/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown